Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had sex. Burning during urination, white abnormal shaped lesions on vuvlva with cold sores. Taken valtrex

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 2633 Questions
Hello, I am having multiple symptoms. I have burning during urination, abnormal discharge, burning/itching and white and abnormal shaped lesions on my vuvlva. The first thought was genital herpes but I do get cold sores and these lesions seem to be different than my cold sores. I did start getting a cold sore a few days ago so I have already been taking valtrex so that may be why they havent blistered or hurt at all. I did have intercoarse 2 nights ago. I am also currently in Indonesia and will be traveling for 4 months and going to a doctor isn't really an option. Also with traveling you are more prone to infection, half the time i do urinate i do not get to use toilet paper. Any thoughts on what else this could be besides herpes? Also anything else I could be taking besides valtrex?
Posted Tue, 28 May 2013 in Women's Health
Answered by Dr. Richa Agarwal 52 minutes later
Thanks for writing to us.
Your symptoms may be because of herpes for which you have already taken treatment. Other treatment for herpes is to maintain proper hygiene, avoid sexual intercourse(it is a sexually transmitted disease) and continue with antiviral drug and pain killer if the pain is there.
Another possibility of your symptoms is Lichen sclerosis, which is a skin infection and can be present in other parts of the body including vulva. Treatment in this case is to maintain proper hygiene, avoid tight clothing, avoid intercourse, use topical steroid and antihistamines to avoid itching.
You need to consult a dermatologist because an abnormal shaped lesion may be sometimes cancerous also.
Hope I have answered your query, if you have any further questions I will be happy to help.

Dr Richa
Above answer was peer-reviewed by
Follow-up: Had sex. Burning during urination, white abnormal shaped lesions on vuvlva with cold sores. Taken valtrex 7 hours later
I would like to explain a little more since a doctor is going to be hard to get to. The lesions were about a 1/3 of an inch long and skinny, white, and flush with my skin pretty much opposite each other on the inner lips of my labia. Yesterday was the first day of symptoms and last inspection was 6 hours ago. But upon waking up I did another one the lesions are gone and just a bit red, the burning during urination is gone, I do still however have some itching and burning, but that is probably due from possibly scratching in my sleep. From what I know from cold sores is they don't heal that fast, do you still think herpes is a possibility? Also what type of cream would be best, would hydrocortisone work? The other thing worth mentioning is I still have abnormal discharge which is watery and orangish red in color, it could possibly be the start of my period but I doubt that, even though I am about due, I have had an IUD for a year now and the color of my menstration has turned almost brown and this color would be abnormal, have you ever had experience with the color of discharge?
Answered by Dr. Richa Agarwal 21 minutes later
Hi ,

I have already mentioned the other possibility of your problem that is Lichen sclerosis(an inflammatory disease of the skin) and I am not saying it is herpes, without proper examination it is very difficult to diagnose a disease of the vulva.

Itching is a very common symptom of lichen sclerosis and topical steroid helpful in lichen planus but excessive use of steroid not advisable.Because of itching lesion may bleed also and this type of discharge may be present.

Hope I have answered your query, If any further questions please write down.

Wishing you a good health.


Dr. Richa
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor